Alert archive / Nevada / High Wind Warnings in 2008
High Wind Warning 3, NWS Elko, NV
NWS Elko, NV issued this high wind warning at May 11, 2008, 10:08 PM PDT for Elko County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 10:08 PM PDT (05:08 UTC)
- Expired
- May 12, 2008, 2:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 5.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3816 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 120508 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1008 PM PDT SUN MAY 11 2008 NVZ033-120900- /O.UPG.KLKN.WI.Y.0015.000000T0000Z-080512T0900Z/ /O.NEW.KLKN.HW.W.0003.080512T0508Z-080512T0900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1008 PM PDT SUN MAY 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT IS MOVING ACROSS NORTHEASTERN NEVADA. WINDS WITH THE FRONT ARE EXPECTED TO BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS UP TO 65 MPH ACROSS EXTREME EASTERN ELKO COUNTY. LOCALLY STRONGER GUSTS ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ RCM
1 follow-up statement
000 WWUS75 KLKN 120844 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 144 AM PDT MON MAY 12 2008 NVZ033-120945- /O.EXP.KLKN.HW.W.0003.000000T0000Z-080512T0900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 144 AM PDT MON MAY 12 2008 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING. OBSERVATIONS SHOW WINDS HAVE FALLEN BELOW WARNING CRITERIA AND THEY SHOULD CONTINUE TO DIMINISH AS THE NIGHT WEARS ON. $$ RCM/JR/LW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at May 11, 2:06 PM PDT, 8 hours 2 minutes earlier.
Area forecast discussion, May 11, 2:06 PM PDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 206 PM PDT SUN MAY 11 2008 .SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT INTO MONDAY. THIS SYSTEM WILL BRING SHOWERS...A FEW THUNDERSTORMS...GUSTY WINDS...AND COLDER TEMPERATURES. HIGH PRESSURE WILL BRING CLEAR SKIES AND WARMER WEATHER FOR THE REMAINDER OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. AN UPPER LOW SWINGS ACROSS THE PACIFIC NORTHWEST WITH ASSOCIATED COLD FRONT DRAGGING ACROSS CWA OVERNIGHT. FRONT NEAR NORTHERN CA-NV BORDER AROUND 00Z AND MOVES RAPIDLY SOUTHEAST TO ELKO BY MIDNIGHT AND THROUGH ELY ABOUT 12Z. MAY SEE FEW SHOWERS AND THUNDERSTORMS ALONG THE FRONT...BUT STRONGEST DYNAMICS AND MOISTURE REMAINS NORTH OF NV. HOWEVER... DIFFLUENCE ALOFT OVERNIGHT OVER NORTHEASTERN NV WITH SOME LOCALLY HEAVIER PCPN POSSIBLE. WINDS WILL INCREASE AHEAD THE COLD FRONT...BUT DECOUPLING WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. THE USUAL PLACE OF CONCERN THIS EVENING WILL BE WENDOVER WITH SURFACE GRADIENTS TIGHTENING. THIS AREA STILL LOOK BELOW CRITERIA...HOWEVER MAY SEE GUSTY WINDS NEAR CRITERIA FOR A COUPLE OF HOURS RIGHT AFTER FRONT PASSAGES THROUGH. HAVE LOWERED MONDAY AND TUESDAY MORNING TEMPS BELOW MOS AS THICKNESS VALUES NEAR 543DM AND NORTHERLY FLOW ALOFT. AIRMASS REMAINS UNSTABLE OVER WHITE PINE COUNTY EARLY MONDAY MORNING FOR LINGERING SHOWERS AND TSTMS THROUGH 18Z...THEN AIRMASS STABILIZES FOR CLEARING SKIES. HIGH PRESSURE AT THE SURFACE AND ALOFT BUILDS INTO CWA TUESDAY FOR THE BEGINNING OF THE WARMING TREND. HARMER .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED SHOWING A STRONG RIDGE OF HIGH PRESSURE BUILDING ALONG THE WEST COAST OF THE UNITED STATES BY THE END OF THE WEEK. BEFORE THAT...MODELS SHOW A WEAK UPPER LEVEL DISTURBANCE BRUSHING NE NV AS IT PUSHES SOUTH FROM THE PACIFIC NW TUESDAY NIGHT...WITH NORTHERLY FLOW...PARTLY CLOUDY SKIES...AND BREEZY CONDITIONS REMAINING OVER THE GREAT BASIN INTO WEDNESDAY. TEMPS WILL START OFF A FEW DEGS ABOVE NORMAL ON WEDNESDAY...AND BY THURSDAY GFS AND ECMWF SHOW STRONG PACIFIC HIGH PRESSURE MOVING INTO THE WEST COAST WITH AN OMEGA BLOCK SETTING UP OVER THE WESTERN UNITED STATES...AND A STRONG UPPER LEVEL LOW IN SOUTHEAST CANADA. THIS WILL RESULT IN THE POLAR JET RETREATING NORTH INTO ALASKA AND NRN CANADA WITH THE STORM TRACK WELL NORTH OF NV. KEPT CONDITIONS DRY INTO NEXT WEEKEND AS THE RIDGE AXIS DRIFTS EAST OVER THE AREA ON THURSDAY AND STAYS OVER THE AREA THROUGH NEXT WEEKEND. TEMPS WILL SLOWLY MODERATE INTO THE MID TO UPPER 70S ON THURSDAY WITH SOME NORTHERLY FLOW OVER THE AREA...BUT THEN QUICKLY WARM TO NEAR 90 BY SATURDAY AS UPPER LEVEL FLOW VEERS INTO THE WEST. CONTINUED TO INCREASE TEMPS A FEW DEGS INTO NEXT WEEK WITH GFS AND ECMWF SHOWING WARM SOUTHWESTERLY FLOW OVER THE WEEKEND AND 700MB TEMPS BETWEEN 12C TO 16C. THIS WILL RESULT IN DAYTIME HIGH TEMPS IN THE LOW TO MID 90S IN THE LOWER VALLEYS OF HUMBOLDT AND LANDER COUNTIES DURING THE WEEKEND...WITH MID 80S TO NEAR 90 ELSEWHERE. LOWS ARE EXPECTED TO BE ON THE MILD SIDE FOR THIS TIME OF THE YEAR WITH 40S TO LOW 50S ACROSS THE AREA BY LATE IN THE WEEK AND DURING THIS WEEKEND. TT && .AVIATION...VFR CONDITIONS EXPECTED WITH SOME MID TO HIGH LEVEL CLOUDS EXPECTED ACROSS NRN AND ERN NV THROUGH TONIGHT. A COLD FRONT WILL BE MOVING THROUGH THE REGION WITH GUSTY SOUTHWEST WINDS AROUND 40 MPH THIS AFTERNOON BECOMING NORTHWEST LATE THIS EVENING. THERE IS A 10 PCT CHANCE OF SHOWERS AND TSTORMS ALONG THE FRONT AT KWMC...KELY...AND KTPH THROUGH TONIGHT...WITH A 20 PCT CHANCE AT KEKO. && .FIRE WEATHER...COLD FRONT PUSHING SOUTHEASTWARD ACROSS THE REGION OVERNIGHT WITH SOME LOCALLY GUSTY WINDS NEAR 40 MPH. ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN DEVELOPING THIS EVENING ACROSS ZONES 451 AND 452...THEN SPREAD INTO ZONES 454...455...AND 457 OVERNIGHT AND MONDAY. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:32 PM PDT | Wind Advisory | LKN | Elko | 96 min |
| May 12, 2:15 AM PDT | Wind Advisory | LKN | 18 hr |
Nearby
High Wind Warnings in Nevada, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.